methylcobaalamin supplement

Just a quick question. I have my B12 injections every 12 weeks (Hydroxocobalamin) and although this seems to do the trick 99.9% of the time, I decided to take a B12 sublingual spray Misol b12 (methylcobaalamin) daily as a supplement. After taking it daily for a while I've noticed I actually feel more tired when using it.

Surely this can't be the reason? It's the only thing I've changed in my treatment.

Don't like googling as a lot of the advice on there is a bit iffy, and I find it's better to ask people who have PA for advice.

Just wondered if taking this supplement when perhaps my body has enough and doesn't need it, is causing this sudden tiredness during the day?

thanks all.

5 Replies

oldestnewest
  • Personally, the methylcobalamin spray did nothing for me. However, injecting methylcobalamin did make me feel rough. There's no known definite reason why this may happen.

    I would listen to my body. If it's not making you feel better, don't use it.

  • If you have P.A. and neurological symptoms you should be getting your injections every 8 weeks according to the N.I.C.E and B.N.F. guidelines which may eliminate the need to use the spray.

    If ever you body gets to the state of having "enough" B12 it will simply excrete it via your urine.

    Stop using the spray for a week or two and see if you are then less tired - there may be others reasons, changing weather, extra activities or exercising etc that are causing the tiredness.

    Do you know what your Folate level is?

  • I don't know my Folate level Clive. Shamed to say I know very little about my PA. I have read the information on here but I find a lot of the information a bit too 'technical' for me to take in.

    Mine was caused by stupidly going on a diet where I basically lived on fresh air, which led I was told, to me getting PA.

    My doctor is the type who treats you without any explanation.

    As I said the 12 weekly jabs do work for me, it was only when I thought I would supplement with methylcobalamin that I noticed a drop in my energy levels and getting tired earlier in the evening . Before that I had been managing ok with the 12 weekly jabs.

    thanks

  • Your previously "poor diet" would have led to your deficiency as we only absorb B12 naturally by eating animal products, red meat, fish, seafood, eggs, poultry and dairy produce whereas Folate is sourced by eating leafy green vegetable, sprouts broccoli, spinach, asparagus, beans, peas etc hence the benefit of the old traditional "Meat and two veg" meals.

    If your now diet includes plenty of of the above vegetables and you don't have an absorption problem with your stomach you may be fine. Folic acid is also to be found "fortified" into many breakfast cereals - just look at the side panels on the boxes.

    Folate (or Folic acid) works closely with vitamin B12 in making red blood cells and helps iron function properly in the body. The two need to be "kept in balance" and symptoms of a folate deficiency are similar to those of B12 deficiency:

    Reduced sense of taste

    diarrhoea

    numbness and tingling in the feet and hands

    muscle weakness

    depression.

    I am not a medically trained person but I've had P.A. for 45 years.

    I wish you well.

  • which form of B12 suits you is a bit hit and miss. Methyl suits some but doesn't suit others and some do find it unhelpful. If methyl is the only thing that has changed then suggest you avoid it - you can get cyano sublingual sprays and you can get hydroxo sprays and you can get sublingual tablets in all 4 types of B12.

    If methyl helps with some issues but not others then you might try adding an adenosyl sublingual tablet

You may also like...